NURS 6521N Week 5 Quiz 1 – Question and Answers

$14.99

Category: Tags: ,

Description

NURS 6521N Week 5 Quiz – Question with Answers

  1. A nurse who provides care on an acute medicine unit has frequently recommended the use of nicotine replacement gum for patients who express a willingness to quit smoking during their admission or following their discharge. For which of the following patients would nicotine gum be contraindicated?
  2. A patient who is experiencing acute alcohol withdrawal is being treated with intravenous lorazepam (Ativan). This drug achieves a therapeutic effect by
  3. A patient is suffering from acute inhalant intoxication. The priority nursing intervention will be to
  4. A 62-year-old woman has been …..a fentanyl transdermal patch for chronic cancer pain. The patient asks the nurse how long it will take for her to experience pain relief. The nurse will instruct the patient that she should feel pain relief in approximately
  5. A nurse who works at an outpatient mental health clinic follows numerous clients who have schizophrenia, many of whom are being treated with olanzapine (Zyprexa). Which of the following clients likely has the highest susceptibility to the adverse effects of olanzapine?
  6. A 64-year-old-patient has been …..lorazepam (Ativan) because of increasing periods of anxiety. The nurse should be careful to assess for
  7. A patient has been prescribed zolpidem (Ambien) for short-term treatment of insomnia. Which of the following will the nurse include in a teaching plan for this patient? (Select all that apply.)
  8. A patient who has been taking buspirone (BuSpar) for 1 week calls the clinic and reports to the nurse that the drug is not working. The patient informs the nurse that she is still having symptoms of anxiety. The nurse will tell the patient that
  9. A nurse is caring for a patient who abuses marijuana. The treatment for marijuana abuse consists mainly of
  10. A homeless man who is well …..to care providers at the local hospital has been …..to the emergency department after having a seizure outside a mall. The man is …..to be a heavy alcohol user and is …..with a very low body mass index. How are this patient’s characteristics likely to influence possible treatment with phenytoin?
  11. Morphine has been …..for a 28-year-old man with severe pain due to a back injury. The nurse will advise the patient to avoid nurs 6521n week 5 quiz
  12. A postsurgical patient has been ….with a morphine patient…..analgesic (PCA) but has ….her reluctance to use it for fear of becoming addicted. How can the nurse best respond to this patient’s concerns?
  13. A patient has been ….. to the ICU because of multiple traumas due to a motor vehicle accident. The physician has …..propofol (Diprivan) to be used for maintenance of sedation. Before administration of propofol, a priority assessment by the nurse would be to check for a history of
  14. Which of the following would be an ….outcome in a patient who has been given atropine during a medical emergency?
  15. The wife of a patient who is taking haloperidol calls the clinic and reports that her husband has taken the first dose of the drug and it is not having a therapeutic effect. An appropriate response by the nurse would be
  16. A nurse is talking to an 18-year-old patient who has had a seizure disorder since she was 10 years old and is taking phenytoin (Dilantin). The nurse should suggest that she take which of the following?
  17. A trauma patient has been receiving frequent doses of morphine in the 6 days since his accident. This pattern of analgesic administration should prompt the nurse to carefully monitor the patient’s
  18.  A patient who is experiencing withdrawal from heavy alcohol use have …..psychosis and been ……with haloperidol. Which of the following assessment findings should prompt the care team to assess the patient for neuroleptic malignant syndrome?
  19. A patient with mild low back pain has been …..to take acetaminophen. The nurse will inform him that excessive intake of acetaminophen may result in nurs 6521n week 5 quiz
  20. A patient has a history of tonic-clonic seizures that have been successfully ……with phenytoin (Dilantin) for several years. Phenytoin achieves a therapeutic effect by
  21. A 39-year-old patient who is having trouble sleeping is beginning drug treatment with zaleplon (Sonata). The nurse will be sure to ask the patient if she is taking
  22. A nurse is caring for a patient who has been …..with acute cocaine intoxication. Which of the following vital signs would the nurse expect to find initially when assessing the patient?
  23. An elderly woman is ….for a hemiarthroplasty (hip replacement surgery) after falling and breaking her hip on the stairs outside her home. The woman’s pain in the time since her injury has been severe, and her care team has been treating it with morphine. Which of the following administration schedules is most likely to control the patient’s pain?
  24. Which of the following drugs …..to treat anxiety would be appropriate for a patient who is a school teacher and is concerned about feeling sedated at work?
  25. A 59-year-old woman has …..to a clinic requesting a prescription for lorazepam (Ativan) in order to treat her recurrent anxiety. Her care provider, however, believes that a selective serotonin reuptake inhibitor (SSRI) would be more appropriate. What advantage do SSRIs have over benzodiazepines in the treatment of anxiety?
  26. A male patient has been brought to the emergency department during an episode of status epilepticus. Diazepam is to be administered intravenously. The nurse will be sure to
  27. A 26-year-old professional began using cocaine recreationally several months ago and has begun using the drug on a daily basis over the past few weeks. He has noticed that he now needs to take larger doses of cocaine in order to enjoy the same high that he used to experience when he first used the drug. A nurse should recognize that this pattern exemplifies
  28. A 4-year-old child is …..to the emergency department by her mother. The mother reports that the child has been vomiting, and the nurse notes that the child’s face is ….and she is diaphoretic. The mother thinks that the child may have …..carbachol drops. A diagnosis of cholinergic poisoning is …… Which of the following drugs would be administered?
  29. A nurse is providing care for a patient who …..extensive burns to his extremities during a recent industrial accident. Topical lidocaine gel has been ……..to the surfaces of all his burns in order to achieve adequate pain control. In considering this order, the nurse should be aware that nurs 6521n week 5 quiz
  30. A middle-aged patient was …..with major depression after a suicide attempt several months ago and has …..to respond appreciably to treatment with SSRIs. As a result, his psychiatrist has prescribed phenelzine. When planning this patient’s subsequent care, what nursing diagnosis should the nurse prioritize?nurs 6521 week 5 quiz answers

Reviews

There are no reviews yet.

Only logged in customers who have purchased this product may leave a review.